A little background - My Husband recently changed jobs. His last day of work was June 30th. Because of the "pre-existing" condition (Grace's diabetes - a whole other blog), we have elected to continue coverage for her until we find the best available option. The best option might not come until September or October with the (unknown) changes coming to healthcare. Again, a whole other blog.
We received all of the paperwork was in July. It stated that we had until September 3rd to decide who will continue what coverage. So, me thinking I was on the ball, filled out all of the paperwork within a week & mailed payment for July & August. I never thought there would be any problem - I still had a month and a half until the deadline. Boy was I wrong. Sometimes nothing is easy. Grace's regular coverage ended on June 26. So when I tried to go fill a prescription at the end of July, it said that she no longer had insurance. WHAT??? I thought the transition was going smoothly & we would not have any problems getting her supplies.
So, long story short, after many phone calls to Medco (prescription plan), UHC (health plan), and Payflex (Cobra plan), I found out that the cost of the prescription coverage went up about $72. This meant that she had coverage in July with no lapse, but because it was Aug. 4th, we still had a small balance due and the enrollment paperwork had not been forwarded to Medco.
Oy Vey. It is now Aug. 19 and it looks like I will be able to fill a precription on Monday or Tuesday. Keep your fingers crossed for me. I HATE getting so low on her supplies. I am thankful that I stocked up before all of this happened. I am down to nothing. I don't know why it makes me so nervous, but it's like the feeling you get when your gas light comes on and you are still 10+ mile away from a gas station.
Next week, I am going to fill everything - pen needles, syringes, insulin (Novo. & Lantus)etc, etc., etc. Then wether I need it our not the day I am able to fill everything again, I am going to do it. Stock up while I can. What a headache this has given me.